I haven't had visual hallucinations but I've had them across the other four senses.
I've heard voices in my ears and it sounds like someone is in the room with you.
I've had taste and smell hallucinations, I once smelled coffee and I don't even like coffee, it was like a steaming hot cup was right under my nose, and I could taste it too so smell and taste are linked together as they both depend on the vibration of molecules. Food wasn't tasting right either at one point.
And I've had tactile hallucinations which were very real to me, crawling and tingling sensations and severe pain throughout my entire body, nothing was wrong with me but my voice took pleasure in creating all these sensations and pain he even admitted to it.
Thank you NWiddi. Sounds quite frightening. Do you cope, does it alarm you?
I have heard voices around 4 times in my life. So real Ive flinched. Of course that doesnt mean I am in your shoes just relating slightly.
Surprisingly enough it didn't alarm me at the time all except the pain I was in, that was alarming how voices can do that sort of thing.
I believe voices are much more than voices and are somehow connected to all five senses so can manipulate them any way they wish, the central nervous system to cause pain and pleasure and the endocrine system (the system that connects all organs and glands) so they can manipulate any chemical the body can produce, mine manipulated at least two of my glands to produce narcotic like chemicals (DMT and Opioids) that made me high and very susceptible to his influence.
Thankfully medication can stop these connections for the most part, some people still experience mild hallucinations whilst on them but I haven't.
I hallucinate across all 5 senses. Pleasant things terrible things. And yes they are as real as anything you've ever seen or heard. The most disturbing are probably tactile hallucinations. Feeling someone climb into bed with you as you watch and there is nothing there.
The only thing that ever helped slightly was haldol. A first generation antipsychotic, but it caused me to have tardive dyskinesia at a high dose so I had to discontinue it.